poor sleep bad or strong dreams

Hi there

I am on Bisoprolol 7.5.; warfarin.; statins.; Thyroxine. and candesartan. Have been for the past 4 years. I get quite frequent af. My main problem (and has been for years but getting worse) is poor sleep, vivid dreams that wake me up about 4 or 5 times a night. The chemist doesn't seem to think that it is the tablets but I am sure it is. Anyone else have this problem. I look so poorly with these dark circles under my eyes. Thank you in anticipation. Mavis

5 Replies

oldestnewest
  • Prior to a (probable) diagnosis of paroxysmal AF just over a year ago I too experienced regular vivid, nightmarish dreams in which I rushed around often familiar environments in a totally disorganised way. Since the diagnosis and taking Bisoprolol (the only medication I 'share' with you) these dreams have stopped.

    On reflection I did wonder whether the dreams actually indicated episodes of AF occurring whilst I was asleep, but I have no hard evidence to support that.

    I take a much smaller dose of Bisoprolol (1.25 twice a day). I take the night time dose shortly before going to bed. I just wonder whether splitting the dose might (with GP approval of course) help you??

    Just a thought.

  • Hi - back in 2009, after a heart attack, I was put on Bisoprolol and Statins medication and I too experienced disturbing, nightmarish dreams. Back in those days my GP practice had a cardiac nurse on site and she advised it was due to the medication and not uncommon, especially with beta blockers. She said the dreams would go over time as my body adjusted to the medication.

    Although this seems to contradict the experience of CaroleF, and if you have been suffering for 4 years then that seems much too long to put up with lack of sleep.

    For me the dreams did eventually reduce in frequency and have stopped since the Bisoprolol dose was reduced to 1.25mg ( I cannot tolerate higher doses). I also stopped taking the statins around the same time so cannot be sure which one - if either - was the cause of the vivid dreams.

    I do sympathise - the nightmares are not nice - I felt I had to wake myself up properly to try and rid myself of the "dread" they caused me, and then of course you wake up tired and stressed before you even start your next day.

    It might be worth discussing with your GP to see if an adjustment in meds - you are on quite a high dose of Bisoprolol - might ease the problems. Trying a different beta-blocker or statin - might be worth a try?

    I do hope you can sort this out soon.

    Liz xx

  • thank you worth a try.

  • I was only on bisoprolol for a short time but it gave me bad dreams. It was still the same taken as pill in the pocket. My consultant said it was a known side effect and took me off it.

    Pat

  • Hi, I couldn't tolerate Bisoprolol because of dreadful dreams. My EP said it is a side effect and put me on Nebivolol. Tricia

You may also like...